MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115310
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Nerve Damage (1979); Hernia (2240)
Date of Event 03/30/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the 3dmax mesh (device 2).Additional supplemental emdrs were submitted to represent the 3dmax mesh (device 1), perfix plug (device 3) and 3dmax mesh (device 4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2009- patient was diagnosed with bilateral inguinal hernia thereby underwent laparoscopic repair with implant of 3dmax mesh (device 1 and 2).Per op notes, ¿on the right inguinal region, an indirect defect was identified and the hernia was reduced.A 3dmax mesh (device 1) was placed into that area and tacked.On the left inguinal region a 3dmax mesh (device 2) was placed into the abdominal cavity and tacked it in place.¿.On (b)(6) 2013- patient was diagnosed with recurrent right inguinal hernia, thereby underwent laparoscopic repair with implant of perfix plug (device 3).Per op notes, ¿the ilioinguinal nerve was dissected out and preserved.There was a direct hernia present in the right inguinal region which was dissected.The previously placed mesh was palpable and a small defect was noted between mesh and pubic tubercle.The patch from the perfix plug (device 3) was placed on the defect and sutured.Of note, the plug mesh was not used¿.On (b)(6) 2015- patient was diagnosed with recurrent left inguinal hernia, thereby underwent laparoscopic repair with implant of unknown mesh.Per op notes, ¿on the left inguinal region, the ilioinguinal nerve was dissected out and preserved.Recurrence hernia in the left inguinal region was identified.A mesh was sutured to the pubic tubercle.¿ (note: the mesh implanted during this procedure was unknown).On (b)(6) 2019- patient was diagnosed with recurrent bilateral inguinal hernia, thereby underwent robotic assisted laparoscopic repair with partial explant of 3dmax mesh (device 1), perfix plug (device 3) and implant of 3dmax mesh (device 4 and 5).Per op notes, ¿direct hernia identified in the right inguinal region and was dissected.Positive mesh (device 1) was removed.A large 3dmax mesh (device 4) was placed and sutured.On the left side, the hernia recurrence repaired by placing a 3dmax mesh (device 5)¿.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24466491
Report Number1213643-2026-00245
Device Sequence Number15864104
Product Code FTL
UDI-Device Identifier00801741030727
UDI-Public(01)00801741030727(17)140328(10)HUTB1220
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2014
Device Catalogue Number0115310
Device Lot NumberHUTB1220
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Initial Report FDA Received Date02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale